Alert archive / Wisconsin / Small Craft Advisories in 2011

Small Craft Advisory 38, NWS Milwaukee, WI

April 28, 2011

NWS Milwaukee, WI issued this small craft advisory at Apr 28, 2011, 2:29 PM CDT. It took effect at Apr 29, 2011, 2:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 28, 2011, 2:29 PM CDT (19:29 UTC)
In effect from
Apr 29, 2011, 2:00 PM CDT
Expired
Apr 28, 2011, 9:21 PM CDT
In force
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

173 
WHUS73 KMKX 281929
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
229 PM CDT THU APR 28 2011

...GUSTY WEST WINDS IN THE WAKE OF DEPARTED LOW PRESSURE...

.A TIGHTENING PRESSURE GRADIENT IN THE WAKE OF A DEPARTED LOW
PRESSURE SYSTEM WILL RESULT IN GUSTY WEST WINDS INTO THIS EVENING.
SOME OF THESE GUSTS WILL EXCEED CRITERIA ESPECIALLY FROM WIND
POINT SOUTH TO THE BORDER. SOME GUSTS NORTH OF WIND POINT MAY
APPROACH CRITERIA THIS EVENING...SO SMALL CRAFT SHOULD EXERCISE
CAUTION THERE AS WELL. 

LMZ646-290330-
/O.NEW.KMKX.SC.Y.0038.110429T1900Z-110430T0300Z/
WIND POINT WI TO WINTHROP HARBOR IL-
229 PM CDT THU APR 28 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM TO 10 PM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 10 PM CDT
FRIDAY. 

* WINDS: WEST 15 TO 25 KNOTS.

* WAVES: 1 TO 2 FEET NEAR SHORE AND UP TO 4 FEET TOWARDS OPEN
  WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
705 
WHUS73 KMKX 290221
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
921 PM CDT THU APR 28 2011


LMZ646-290330-
/O.CAN.KMKX.SC.Y.0038.110429T1900Z-110430T0300Z/
WIND POINT WI TO WINTHROP HARBOR IL-
921 PM CDT THU APR 28 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED
THE SMALL CRAFT ADVISORY. 

NORTHWEST WINDS WILL REMAIN BELOW SMALL CRAFT ADVISORY LEVELS FOR
TONIGHT WHILE LIGHT WINDS WILL PREVAIL ON FRIDAY AS HIGH PRESSURE
MOVES ACROSS LAKE MICHIGAN. 

$$


WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Apr 28, 3:30 AM CDT, 10 hours 59 minutes earlier.

Area forecast discussion, Apr 28, 3:30 AM CDT, 10 hours 59 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
330 AM CDT THU APR 28 2011

FORECAST FOCUS ON PRECIPITATION TRENDS TODAY...MILDER TEMPERATURES
FRIDAY AND SATURDAY...PRECIPITATION CHANCES FRIDAY NIGHT THROUGH
SATURDAY NIGHT.

.TODAY AND TONIGHT...FORECAST CONFIDENCE MEDIUM.

FORECAST CONCERN FOCUSES ON PRECIP THREAT TODAY ALONG WITH PTYPE
THIS MORNING. WIND PROFILER NETWORK AND WV IMAGERY SHOW CUTOFF
UPPER LOW OVER MN/WI BORDER AREA VCNTY OF KLSE EARLY THIS MRNG.
THIS SYSTEM HAS BEEN BRINGING PERIODS OF -RA/-SN TO NW WI/MN LAST
SEVERAL DAYS...HOWEVER SYSTEM IS FINALLY SHIFTING INTO GEAR AND
PROGRESSING SEWD...THANKS TO AMPLIFYING UPSTREAM RIDGING PUSHING
ACROSS THE NRN PLAINS.

SHORT TERM GUIDANCE IN GOOD AGREEMENT ON CARRYING MID LEVEL
CIRCULATION ACROSS SRN WI TODAY...WITH AREAS OF LIGHT PRECIP
INCREASING THROUGH THE MRNG FROM WEST TO EAST. AXIS OF MID LEVEL
-10 TO -20 LAYER Q-VECTOR CONVERGENCE SPREADS ACROSS SRN WI FROM
MID MRNG THRU MID AFTN. MID LEVEL DRYING HANGS ON THE LONGEST IN
E/NE PORTION OF CWA SO PRECIP WL SPREAD INTO THESE AREAS
LAST...LATE MRNG OR EARLY AFTN. Q-VECTORS EXIT EASTERN CWA RAPIDLY
THIS EVE. WL NEED TO CARRY CHANCE POPS IN EAST EARLY.

00Z MPX SOUNDING HAD 85H TEMPS AT -5C AND THIS CORE OF COLD AIR WL
BE ROTATING SE INTO WRN CWA THIS MRNG. UNDERNEATH THIS COLD
CORE...SFC OBS AROUND KRST REPORTING -SN. WL CONT TO CARRY -RA AND
-SN IN WRN CWA THIS MRNG AND CHANGE THE MIX BACK TO -RA BY AFTN AS
THE COLD CORE SHIFTS SWD AND THE LOW LEVELS OF THE ATMOSPHERE WARM
SLIGHTLY. PAVEMENT TEMPS FROM THE WI ROAD WEATHER INFORMATION
SYSTEM STILL IN THE LOW 40S SHORTLY AFT MIDNIGHT. ONLY EXPECTING
TRACE ACCUM ON SOME GRASSY AREAS OF WEST. OTRW...AREAS OF -RA WL
SPREAD INTO ERN CWA LATER THIS MRNG AND EARLY AFTN. GRADUAL
CLEARING WITH INCREASING SUBSIDENCE AND DRYING TONIGHT.
DIMINISHING BOUNDARY LAYER WINDS AS RIDGE AXIS APPROACHES WL ALLOW
PATCHY FOG TO DEVELOP LATE TNGT IN THE FAR WEST.

.SHORT TERM...FRIDAY THROUGH SATURDAY NIGHT...FORECAST CONFIDENCE
MEDIUM.

FOG SHOULD TAPER OFF EARLY FRIDAY MORNING IN THE FAR WEST. HIGH
PRESSURE AXIS AND UPPER LEVEL RIDGE TO BRING MOSTLY SUNNY SKIES
AND WARMER TEMPERATURES FOR FRIDAY. WARM AIR ADVECTION AND
SUNSHINE SHOULD ALLOW HIGHS TO REACH THE MID 60S AWAY FROM THE
LAKE. ONSHORE WINDS WITH LAKE BREEZE SHOULD KEEP LAKESHORE AREAS
IN THE 50S.

MODELS IN FAIR AGREEMENT WITH THE NEXT SYSTEM TO AFFECT THE REGION
FRIDAY NIGHT THROUGH SATURDAY NIGHT. THE NAM AND ECMWF ARE SLOWER
WITH THE PROGRESSION OF THE COLD FRONT THROUGH THE AREA THAN THE
GFS. FAVOR THE SLOWER LOOK...WHICH BRINGS THE FRONT THROUGH EARLY
SATURDAY NIGHT. WARM AIR ADVECTION WILL BATTLE DRY LOW LEVELS IN
THE WESTERN COUNTIES FRIDAY NIGHT...SO LEFT LOWER END CHANCE POPS
IN THIS AREA.

AIR COLUMN STRUGGLES TO SATURATE SATURDAY...THOUGH DOES BECOME
BETTER IN THE WESTERN COUNTIES DURING THE AFTERNOON. MODEST LOW
LEVEL FRONTOGENESIS AHEAD OF FRONT ALSO WORKS INTO THE AREA.
LIKELY POPS WERE BROUGHT INTO THE FAR WEST IN THE AFTERNOON.
THUNDER WORDING LEFT FOR NOW...THOUGH NOT MUCH INSTABILITY NOTED
IN FORECAST SOUNDINGS WITH DEW POINTS IN THE 40S. BROUGHT LIKELY
POPS ACROSS THE AREA SATURDAY EVENING WITH THE FRONTAL PASSAGE.
MILD TEMPERATURES EXPECTED SATURDAY WITHIN WARM AIR ADVECTION
DESPITE CLOUDS. ONSHORE WINDS TO KEEP LAKESHORE AREAS SOMEWHAT
COOLER.

.LONG TERM...SUNDAY THROUGH WEDNESDAY...FORECAST CONFIDENCE
MEDIUM.

ECMWF INDICATED SUBSIDENCE WITH COLD AIR ADVECTION SUNDAY AND
SUNDAY NIGHT...SO KEPT THIS PERIOD DRY. COOLER TEMPERATURES
EXPECTED AS COLD CORE UPPER TROUGH MOVES THROUGH THE REGION.
ENOUGH MOISTURE AND LOW LEVEL INSTABILITY MONDAY TO BRING CHANCE
FOR SHOWERS. DRY LOOK TO FORECAST SHOULD THEN LINGER INTO EARLY
NEXT WEEK WITH HIGH PRESSURE NEARBY.

&&

.AVIATION...MOSTLY VFR CIGS CURRENTLY...WL LIKELY DROP TO MVFR AND
POSSIBLY LWR AS AREAS OF LIGHT PRECIP SPREAD IN THIS MRNG. THE
PRECIP IS NOT EXPECTED TO REDUCE VSBYS LWR THAN IFR. DRIER AIR AND
SUBSIDENCE PUSHING INTO THE REGION TNGT WL RESULT IN CLEARING
SKIES WITH PATCHY LIGHT FOG POSSIBLE AT KMSN LATE.

&&

.MARINE...WEST WINDS WL APPROACH SMALL CRAFT ADVY LEVELS SOUTH OF
NORTH POINT LIGHT TODAY DUE TO TIGHTENING PRESS GRADIENT BEHIND
SFC LOW PRESS MOVING THRU THE ERN GTLAKES. A FEW GUSTS AROUND 22
KTS LIKELY. AT THIS TIME...THINKING STRATUS SHIELD AND PRECIP WL
RETARD MIXING ENUF TO PREVENT FREQUENT GUSTS OVER 22KTS SO WL HOLD
OFF ON SMALL CRAFT ADVY. WINDS DIMINISH LATER TONIGHT AND BECOME
ONSHORE FRI AFTN. SSE WINDS WL LIKELY INCREASE TO SMALL CRAFT ADVY
LEVELS LATE FRI NGT AND SAT AHEAD OF LOW PRESSURE MOVING FROM THE
NRN PLAINS TOWARD LAKE SUPR.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

CORRECTED SUNDAY TO MONDAY IN LONG TERM PARAGRAPH

SHORT/LONG TERM...08/WOOD
TODAY/TONIGHT/AVIATION/MARINE...11/MBK
Hazardous weather outlook, Apr 28, 3:13 AM CDT, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
313 AM CDT THU APR 28 2011

WIZ046-047-051-052-056>060-062>072-290815-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
313 AM CDT THU APR 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY AND SATURDAY EVENING
AS LOW PRESSURE AND A COLD FRONT MOVE ACROSS THE UPPER MIDWEST. THE
THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THE NEXT SEVEN DAYS.

LMZ643>646-290815-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
313 AM CDT THU APR 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

WEST WIND GUSTS WILL APPROACH SMALL CRAFT ADVISORY LEVELS SOUTH OF
NORTH POINT LIGHT TODAY DUE TO A TIGHTENING PRESSURE GRADIENT
ASSOCIATED WITH LOW PRESSURE OVER THE EASTERN GREAT LAKES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SMALL CRAFT ADVISORY CONDITIONS WILL LIKELY BE MET LATE FRIDAY
NIGHT AND SATURDAY AHEAD OF LOW PRESSURE MOVING THROUGH THE UPPER
MIDWEST. THERE IS ALSO A CHANCE FOR THUNDERSTORMS ON SATURDAY AND
SATURDAY EVENING...ASSOCIATED WITH THIS AREA OF LOW PRESSURE.

WWW.WEATHER.GOV/MKX

MBK

Nearby

Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.